Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 3, 2021, 3:12 PM CDT for Jasper County, Tyler County, Texas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2021, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 3, 2021, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
Counties Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 105 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:33 PM CDT | TSTM WND DMG | 3 Nnw Call, TX | SOCIAL MEDIA POST OF TREE DOWN ON A HOUSE OFF TROUT STREET NEAR KIRBYVILLE. |
| Jun 3, 3:33 PM CDT | TSTM WND DMG | 5 Wnw Kirbyville, TX | MOBILE HOME SUSTAINED ROOF DAMAGE WITH PIECES OF SHEET METAL LAYING AROUND THE YARD. TWO TREES AROUND A FOOT IN DIAMETER SNAPPED AT THIS LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WWUS84 KLCH 032012
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
312 PM CDT Thu Jun 3 2021
TXZ180-201-259-260-032045-
Hardin TX-Northern Newton TX-Northern Jasper TX-Tyler TX-
312 PM CDT Thu Jun 3 2021
...SPECIAL WEATHER STATEMENT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warren, moving east at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Woodville, Kirbyville, Call, Fred, Wildwood, Warren, Town Bluff,
Caney Head, Trout Creek, Magnolia Springs, Mt. Union, Spurger,
Roganville, Village Mills, Ivanhoe, Bleakwood and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3075 9454 3085 9381 3055 9377 3052 9397
3052 9407 3051 9408 3045 9449
TIME...MOT...LOC 2012Z 256DEG 8KT 3061 9434
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 3, 1:12 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 3, 1:12 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Lake Charles LA 112 PM CDT Thu Jun 3 2021 .DISCUSSION... For 18Z TAF issuance. && .AVIATION... Inflow of moisture from the Gulf of Mexico with a stationary frontal boundary over LA is providing an environment for thunderstorm development throughout the daytime hours today. Chances will decrease around sunset with the possibility of some lingering showers and thunderstorms in the early nighttime hours with those expected to dissipate overnight. Some low-level clouds will remain over the area overnight into the morning hours. High humidity and light winds mean that morning fog will be possible, most notably for AEX where IFR/LIFR conditions will be possible. Showers and thunderstorms will be expected to start developing in the late morning hours across the area, beginning near the coast and expanding inland as the morning progresses. 55 && .PREV DISCUSSION... /issued 1017 AM CDT Thu Jun 3 2021/ UPDATE... Forecast is largely on track this morning. Only change was to bump afternoon highs up a degree or two across the I-10 corridor, as temps were already running a bit above the forecast. Otherwise, no changes were made. 17 PREV DISCUSSION... /issued 551 AM CDT Thu Jun 3 2021/ DISCUSSION... 12Z TAFS. AVIATION... Prevailing moist and unstable airmass will continue the above normal chances of SHRA/TSRA again today. Radar already showing an increase in activity across Central Louisiana and the coastal waters. Expect this to gradually fill in across the remainder of SE TX/S LA later this morning, with the best chances during the afternoon hours. Some intermittent ground fog at ARA expected to intermittently give IFR visibilities and ceilings through 13z. Otherwise, VCSH for all terminals this morning, graduating to VCTS by 17z. For the 60-80% pops along the I-10 corridor during the afternoon hours, placed tempo group for TSRA & MVFR visibilities/ceilings from 18-22z. DML PREV DISCUSSION... /issued 258 AM CDT Thu Jun 3 2021/ DISCUSSION... Frontal boundary remains nearly stationary across the area over through Friday and will keep mainly daytime showers and thunderstorms in play over the next few days. The next big upper level system begins to lift out on Saturday and the front lifts north, however showers and thunderstorms will likely become more numerous Saturday through Monday. Pops become more diurnal and most numerous during the day from Tuesday through the end of the forecast. Depending on the rainfall amounts the flooding could continue for several more weeks along the Neches and Sabine rivers. Sam Rayburn is at a near record pool with surcharge operations continuing for the time being. Temperatures will have little variability through the period in a tropical airmass and showers and thunderstorms most days. && .PRELIMINARY POINT TEMPS/POPS... AEX 69 84 70 83 / 20 60 20 60 LCH 71 83 71 82 / 40 70 40 70 LFT 71 83 70 82 / 40 70 20 60 BPT 71 83 70 81 / 40 70 50 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jun 3, 4:52 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 452 AM CDT Thu Jun 3 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-041000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 452 AM CDT Thu Jun 3 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. However heavy rains may produce some localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-041000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 452 AM CDT Thu Jun 3 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 12:34 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1234 PM CDT Thu Jun 3 2021
LAZ042-043-031815-
Acadia LA-Jefferson Davis LA-
1234 PM CDT Thu Jun 3 2021
...SPECIAL WEATHER STATEMENT...
At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pine Island, or near Welsh, moving east at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jennings, Welsh, Mermentau, Pine Island, Hathaway and Roanoke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3016 9280 3026 9293 3044 9285 3044 9278
3045 9277 3044 9257 3014 9259
TIME...MOT...LOC 1734Z 272DEG 10KT 3029 9273
WarthenSpecial weather statement, Jun 3, 1:27 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Lake Charles LA 127 PM CDT Thu Jun 3 2021 LAZ027-030-031915- Beauregard LA-Vernon LA- 127 PM CDT Thu Jun 3 2021 ...SPECIAL WEATHER STATEMENT... At 127 PM CDT, Doppler radar was tracking a strong thunderstorm over Rosepine, moving east at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... De Ridder, Rosepine, Fullerton and Cravens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3085 9346 3100 9335 3100 9297 3073 9312 TIME...MOT...LOC 1827Z 286DEG 11KT 3090 9330 Warthen
Special weather statement, Jun 3, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
312 PM CDT Thu Jun 3 2021
TXZ180-201-259-260-032045-
Hardin TX-Northern Newton TX-Northern Jasper TX-Tyler TX-
312 PM CDT Thu Jun 3 2021
...SPECIAL WEATHER STATEMENT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warren, moving east at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Woodville, Kirbyville, Call, Fred, Wildwood, Warren, Town Bluff,
Caney Head, Trout Creek, Magnolia Springs, Mt. Union, Spurger,
Roganville, Village Mills, Ivanhoe, Bleakwood and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3075 9454 3085 9381 3055 9377 3052 9397
3052 9407 3051 9408 3045 9449
TIME...MOT...LOC 2012Z 256DEG 8KT 3061 9434
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:27 PM CDT | River Flood Warning | LCH | Calcasieu | 29 hr |
| Jun 3, 7:08 AM CDT | Special Weather Statement | LCH | Rapides | 82 min |
| Jun 3, 12:34 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 41 min |
| Jun 3, 1:27 PM CDT | Special Weather Statement | LCH | Vernon | 48 min |
| Jun 3, 3:30 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 45 min |
| Jun 3, 6:17 PM CDT | Special Weather Statement | LCH | Jefferson | 43 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.